MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309581
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 25x1 rb had leakage.The following information was provided by the initial reporter: material # 309581, batch #3354842.Verbatim: rcc received a complaint via phone.Pir attached.Product complaint - customer called and stated she called sometime in 22nd december and spoke to a (b)(4) who promised calling her back.Checked records to see if there was any case in customer name, no case found.Customer stated she injects vitamin b12 and that it is difficult to draw up medication using ref 309581, lot 3354842, when the medication was finally drawn up, while she injected the whole medication spilled.No pt harm, sample is available for return.Send container for sample return.Customer responded on 09-may.To whom it may concern: as stated to customer service representative (b)(4) on tuesday may 6, 2025: initially, i contacted customer service on december 23, 2024 @ 2:22 pm and i spoke with **** regarding the matter.I put the defective product along with the b12 container in a baggie as soon as i had attempted my injection.Understandably, it is the very busy time of the year for everyone.When i explained the situation to, she asked me if i had saved the product to give lot number.I said, of course you need that information and it wasn't where i thought i had put it.She asked me if i needed her to call me back in 10 or 20 minutes while i looked for the information.I told her that i had so much to do and had errands that had to be done.I apologized for not being able to put my hands on it and assured her that i had immediately bagged everything and apparently misplaced it.She was suppose to call me back after the holidays but did not.I failed to look up the number and call back until recently when i saw the saved product.As i explained to both i have been giving injections since the 70's.I have never had any problems.With this particular syringe, it was very difficult to get the product in the syringe.When i put the needle in my arm and put the pressure on it, more of it ran down my arm than in it.The needle is defective where it was secured into the syringe.I always bend my needles back and put the cap back on however when i did that this time, the needle popped off and i still have not been able to find it.The defect is visible where it broke instead of bending like usual.I have this saved in a baggie and will be glad to send it to you.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage other one sample was received with an opened packaging blister.Visual inspection revealed that the needle assembly had broken off at the top of the epoxy, with evidence suggesting it had been bent prior to breakage.The sample was assembled to a syringe filled with saline solution, and no leakage was observed during testing.Flow through the broken needle remained unobstructed.Based on the investigation and sample analysis, the reported symptom was confirmed.However, intentionally bending or breaking off the needle is not recommended, as it may pose a risk of needle stick injury.A device history record (dhr) review was completed for lot number 3354842, which showed no rejected inspections or quality issues during production that could have contributed to the observed defect.

Brand Name
PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22091754
Report Number1213809-2025-00350
Device Sequence Number12733930
Product Code FMF
UDI-Device Identifier30382903095811
UDI-Public(01)30382903095811(11)231220(17)281231(10)3354842
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309581
Device Lot Number3354842
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown